MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The patient underwent a peripheral angiogram on the patient's right leg using a destination crossover sheath in the left groin via the superficial femoral artery (sfa) which revealed a chronic total occlusion in the p2-p3 segment of popliteal artery.After crossing the lesion with a non-boston scientific (bsc) guidewire, laser was used to prepare the lesion and blood flow was confirmed.A 3.5mm x 80mm x 150cm coyote balloon catheter was advanced over the wire; however, once the coyote balloon was just proximal to the target area, the balloon seized and would not move no matter how hard it was pushed or pulled.Fluid was injected into the area in attempt to get the balloon to move over the wire, but the balloon was stuck.The balloon and the wire were pulled together and removed out of the body.A new non-bsc guidewire was placed, and the lesion was dilated with a non-bsc balloon.The procedure was successfully completed, and the patient was recovering as normal.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed damage to the guidewire lumen 79cm from the tip.No other damage or irregularities found.Product analysis found damage to the device that would have contributed to the reported event.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19139917
Report Number2124215-2024-23392
Device Sequence Number18251194
Product Code DQY
UDI-Device Identifier08714729796596
UDI-Public08714729796596
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2026
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0032169565
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRES: SPIDER WIRE FX; GUIDEWIRES: SPIDER WIRE FX
Patient Age81 YR
Patient SexFemale
Patient Weight80 KG